Iatrogenic Propylene Glycol Intoxication Due to High-Dose Pentobarbital for Refractory Intracranial Hypertension: A Case Report.
Аннотация
Propylene glycol is a rarely reported toxicity from high-dose administration of certain intravenous drugs, including lorazepam and pentobarbital. We present a case of iatrogenic propylene glycol toxicity secondary to a high-dose pentobarbital infusion for the treatment of refractory intracranial hypertension due to cerebral venous sinus thrombosis. The patient developed metabolic acidosis and acute kidney failure secondary to propylene glycol toxicity. After initiation of continuous renal replacement therapy, the patient's acute renal failure and lactic acidosis resolved. Using the Naranjo scale, this case received a score of 5, defining it as a "probable" adverse drug event. In patients who develop lactic acidosis and acute renal failure after initiation of high-dose pentobarbital, propylene glycol toxicity should be higher up in the differential diagnosis. Monitoring the serum osmolality while on pentobarbital could help provide valuable information to prevent iatrogenic propylene glycol toxicity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.